Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 63, NWS Midland/Odessa, TX

May 22, 200819 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 22, 2008, 4:23 AM CDT for 19 counties in Texas. It took effect at May 22, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2008, 4:23 AM CDT (09:23 UTC)
In effect from
May 22, 2008, 12:00 PM CDT
Expired
May 22, 2008, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6174 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 220923
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CDT THU MAY 22 2008

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH EXTREME
FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND
EVENING FOR THE VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...AND UPPER TRAN PECOS FOR DRY AND WINDY 
CONDITIONS ALONG WITH EXTREME FIRE DANGER...

NMZ114-115-TXZ057>059-258-222200-
/O.UPG.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/
/O.NEW.KMAF.FW.W.0063.080522T1700Z-080523T0200Z/
/O.NEW.KMAF.FW.A.0059.080523T1800Z-080524T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
423 AM CDT THU MAY 22 2008 /323 AM MDT THU MAY 22 2008/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE WEATHER PATTERN STILL LOOKS FAVORABLE FOR CRITICAL FIRE
WEATHER CONDITIONS TODAY AND A RED FLAG WARNING IS IN EFFECT. WINDS
ABOVE 20 MPH ARE EXPECTED OVER ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO ALONG WITH MINIMUM HUMIDITIES FALLING BELOW 10 PERCENT.

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY WITH LITTLE
RELIEF FROM THESE DANGEROUS FIRE WEATHER CONDITIONS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY
LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES AND
THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH AND SPREAD.

$$

TXZ045>048-050>053-060>063-067>070-074-075-079>082-222200-
/O.UPG.KMAF.FW.A.0058.080522T1800Z-080523T0200Z/
/O.NEW.KMAF.FW.W.0063.080522T1700Z-080523T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
423 AM CDT THU MAY 22 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE WEATHER PATTERN STILL LOOKS FAVORABLE FOR CRITICAL FIRE
WEATHER CONDITIONS TODAY AND A RED FLAG WARNING IS IN EFFECT. WINDS
ABOVE 20 MPH ARE EXPECTED OVER ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO ALONG WITH MINIMUM HUMIDITIES FALLING BELOW 10 PERCENT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY
LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES AND
THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH AND SPREAD.

$$
2 follow-up statements
000 
WWUS84 KMAF 221941
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT THU MAY 22 2008

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING
FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG WITH
VERY HIGH FIRE DANGER...

NMZ114-115-TXZ057>059-258-230345-
/O.UPG.KMAF.FW.A.0059.080523T1800Z-080524T0200Z/
/O.NEW.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
/O.CON.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
241 PM CDT THU MAY 22 2008 /141 PM MDT THU MAY 22 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 8 PM
CDT /7 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.  A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT
/8 PM MDT/ THIS EVENING. 

WIND SPEEDS OF 20 MPH OR GREATER AND RH/S LESS THAN 15 PERCENT
WILL PERSIST INTO THIS EVENING BEFORE WINDS DIMINISH AND RH/S
INCREASE.  THEREFORE...THE RED FLAG WARNING WILL CONTINUE IN 
EFFECT UNTIL 9 PM CDT.  

RH/S WILL AGAIN DROP TO THE SINGLE DIGITS AND TEENS FRIDAY 
AFTERNOON.  SINCE WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER
AND FIRE DANGER WILL BE VERY HIGH...A RED FLAG WARNING HAS BEEN
ISSUED FOR FRIDAY AFTERNOON AND EVENING.  

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY
LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES
AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

$$

TXZ045>048-050>053-060>063-067>070-074-075-079>082-230345-
/O.NEW.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
/O.CON.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
241 PM CDT THU MAY 22 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

WIND SPEEDS OF 20 MPH OR GREATER AND RH/S LESS THAN 15 PERCENT
WILL PERSIST INTO THIS EVENING BEFORE WINDS DIMINISH AND RH/S 
INCREASE.  THEREFORE...THE RED FLAG WARNING WILL CONTINUE IN 
EFFECT UNTIL 9 PM CDT.  

RH/S WILL AGAIN DROP TO 15 PERCENT OR LOWER FRIDAY AFTERNOON. 
SINCE WIND SPEEDS WILL INCREASE TO AT LEAST 15 TO 20 MPH OR
GREATER AND FIRE DANGER WILL BE VERY HIGH...A RED FLAG WARNING 
HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

THIS IS A DANGEROUS FIRE WEATHER SITUATION. THESE WINDS AND VERY
LOW RELATIVE HUMIDITIES...COMBINED WITH VERY WARM TEMPERATURES
AND THE ONGOING DROUGHT...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

$$
000 
WWUS84 KMAF 230215
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 PM CDT THU MAY 22 2008

...A RED FLAG WARNING REMAINS IN EFFECT FRIDAY AFTERNOON AND
EVENING FOR ALL AREAS FOR VERY DRY AND WINDY CONDITIONS ALONG
WITH VERY HIGH FIRE DANGER...

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
231200-
/O.EXP.KMAF.FW.W.0063.000000T0000Z-080523T0200Z/
/O.CON.KMAF.FW.W.0064.080523T1800Z-080524T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
915 PM CDT THU MAY 22 2008 /815 PM MDT THU MAY 22 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/
TO 8 PM CDT /7 PM MDT/ FRIDAY...
...RED FLAG WARNING HAS EXPIRED...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
8 PM CDT /7 PM MDT/ FRIDAY.

RH/S WILL AGAIN DROP TO 15 PERCENT OR LOWER FRIDAY AFTERNOON.
IN ADDITION...WIND SPEEDS OF 15 TO 20 MPH OR GREATER ARE EXPECTED
ALONG WITH A VERY HIGH FIRE DANGER. THEREFORE THE RED FLAG WARNING
REMAINS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 4:16 AM CDT, 7 minutes earlier.

Area forecast discussion, May 22, 4:16 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CDT THU MAY 22 2008

.DISCUSSION...
WILL START TODAY WITH THE UPPER RIDGE DISPLACED TO THE EAST AND A
STRONG UPPER TROUGH CENTERED OVER THE INTERMOUNTAIN WEST AND
PUSHING UP AGAINST THE WESTERN PORTIONS OF THE REGION.  INSTEAD OF
SWINGING THROUGH... THE TROUGH STOPS MOVING EAST AND ACTUALLY
RETROGRADES WEST AS THE RIDGE BUILDS BACK IN OVER THE WEEKEND.
THIS SHOULD LEAD TO A BRIEF BREAK FROM UNUSUALLY HOT TEMPERATURES
AND HAVE INCREASE IN RAIN CHANCES FOR A FEW DAYS.

HAVE UPGRADED HIGH WIND WATCH FOR GUADALUPE MOUNTAINS TO A HIGH WIND
WARNING AS GDP ALREADY OVER 40 MPH AS OF 08Z AT GDP.  PREVIOUS HIGH
WIND WATCH BEGAN MIDDAY BUT BASED ON CURRENT OBS AND STRONG 700MB WINDS
ON ETA THIS MORNING MOVED UP WARNING TO 08Z.

SURFACE TROUGH LOOKS PRETTY STRONG THROUGH THE MORNING BUT LOW WEAKENS
AND GRADIENT RELAXES DURING THE AFTERNOON SO NOT LOOKING LIKE THAT
WINDY OF A DAY FOR THE PLAINS.  SOME SURROUNDING OFFICES CARRYING
MENTION OF BLOWING DUST... BUT WITH A SOUTH TO SOUTHWEST WIND THIS
REGION WILL NOT BE DRAWING ON A GOOD SOURCE FOR BLOWING DUST SO NOT
PLANNING ON INCLUDING IN FORECAST.

OVERNIGHT HAS REMAINED WARM ACROSS THE EAST.  AS OF 2AM IT IS STILL 80
DEGREES AT MAF AND 84 AT WINK... IF CLOUDS HANG IN AND WIND STAYS UP
THEN WILL START THE MORNING ALREADY IN THE MID TO UPPER 70S.

THE SURFACE TROUGH HAS MERGED WITH DRYLINE BUT BASED ON OBSERVATIONS
MOISTURE MUCH FARTHER WEST THAN MODELS INDICATE... REACHING BACK TO
PECOS AND TATUM.  HAVE HAD ECHOS ON RADAR AS LIGHT RETURNS FORMING
ALONG TROUGH AXIS FROM CENTRAL CWA UP THROUGH PANHANDLE... WILL GO
AHEAD AND INCLUDE SOME LOW MORNING POPS BUT NOT EXPECTING MUCH IN THE
WAY OF MEASURABLE PRECIP.  ATMOSPHERE MOIST AND UNSTABLE THIS MORNING
WITH DEWPOINTS IN THE MID 50S TO LOWER 60S ACROSS THE EAST AND AN
UPPER TROUGH TO THE WEST SO COULD BE A FEW SHOWERS/STORMS.

DRYLINE SHOULD MIX EAST TODAY CUTTING OFF ANY CHANCE OF PRECIP FOR
ALL BUT THE FAR EASTERN COUNTIES.  ADDED ISOLATED POPS TONIGHT
NORTHEAST.  HAVE ALSO RAISED POPS A LITTLE NE FRIDAY NIGHT BASED ON
MODEL QPF AND AGAIN ON SATURDAY.  GFS DEVELOPS A LARGE AREA OF MODERATE
RAIN ACROSS TRANS PECOS AND CENTRAL PERMIAN BASIN SUNDAY NIGHT.
CURRENTLY HAVE SLIGHT CHANCE IN FORECAST FOR THAT PERIOD A LITTLE
WEST OF THAT AREA... BUT SINCE EACH MODEL VARIES A LITTLE AS FAR AS
LOCATION WILL LEAVE AS IS FOR NOW.  LOW POPS CONTINUE THROUGH TUESDAY.

IN THE LONG RANGE UPPER TROUGH REMAINS HUNG UP ALONG WEST COAST AS
SUBTROPICAL RIDGE STRENGTHENS ACROSS TEXAS.  THIS APPEARS TO BE A STAGNANT
SUMMER TIME PATTERN.  MEX GUIDANCE WANTS TO COOL TEMPS IN THE EXTENDED
TOWARD CLIMO... BUT BELIEVE WILL BE WARMER SO WENT ABOVE.  MOST OF
THE AREA HAS BEEN 100 DEGREES OF MORE PAST FEW DAYS WITH 500 MB HEIGHTS
OF 576... BUT GFS SHOWS A 591 HIGH OVER THE AREA BY NEXT WEDNESDAY.
SO THIS MAKES IT HARD TO BELIEVE HIGHS WILL COOL TO LOWER 90S... EXPECT
LATER MODEL RUNS WILL BE WARMER.

&&

.FIRE WEATHER...
SECOND ROUND OF FIRE WEATHER CONDITIONS IN STORE FOR TODAY. DRYLINE
WILL START OUT IN FAR WESTERN PORTIONS OF THE CWA. AS SOUTHWEST WINDS
INCREASE DURING THE DAY...DRYLINE WILL SURGE EASTWARD QUICKLY. ONLY
POSITIVE OF THE DAY WILL BE RECOVERY THIS MORNING WHICH SHOULD BE
FAIR TO GOOD FOR MANY LOCATIONS. WHILE TEMPERATURES ARE NOT EXPECTED
TO BE AS HIGH AS YESTERDAY...HIGHS IN THE MID 90S AND COMBINED WITH
DEWPOINTS IN THE 20 DEGREE RANGE WILL RESULT IN SINGLE DIGIT RH/S.
85H-7H WINDS...WHILE NOT NECESSARILY MUCH STRONGER THAN YESTERDAY...
ARE EXPECTED TO BE AROUND 25 KTS OVER MOST OF THE AREA AND SHOULD
EASILY MAKE THEIR WAY TO THE SURFACE. DRIEST CONDITIONS WILL BE
ALONG THE PECOS RIVER WHERE TEMPERATURES WILL BE WARMER AND THE
WINDIEST CONDITIONS SHOULD BE ALONG THE GUADALUPE MOUNTAINS AND
ADJACENT PLAINS. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS WITH
EXTREME FIRE DANGER IS EXPECTED ACROSS THE ENTIRE CWA DURING THE
AFTERNOON AND EVENING HOURS.

THIS PATTERN WILL CONTINUE INTO FRIDAY BUT LESS EXTREME AND OVER
LESS AREAL COVERAGE. DRY AIR MASS WILL REMAIN IN PLACE ALONG WITH
WINDY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...UPPER TRANS
PECOS...SOUTHEAST NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              97  67  93  69  /  10  10  10  20
CARLSBAD NM                95  63  91  64  /  10   0   0  10
DRYDEN TX                  98  70  97  71  /  10  10  10  10
FORT STOCKTON TX           99  66  96  68  /  10  10  10  10
GUADALUPE PASS TX          89  57  79  59  /  10   0   0   0
HOBBS NM                   94  59  92  63  /  10  10   0  10
MARFA TX                   90  52  85  53  /  10  10   0   0
MIDLAND INTL AIRPORT TX    97  65  95  67  /  10  10  10  10
ODESSA TX                  97  66  93  69  /  10  10  10  10
WINK TX                   102  64 100  66  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT FRIDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
     PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...
     BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

77/72
Hazardous weather outlook, May 22, 3:56 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT THU MAY 22 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
356 AM CDT THU MAY 22 2008 /256 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE THIS AFTERNOON ACROSS ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO. DRY CONDITIONS AND EXTREME FIRE DANGER WILL
ALSO BE PRESENT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
NEAR 10 PERCENT...AND SINGLE DIGIT VALUES WILL NOT BE OUT OF THE
QUESTION. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND
EVENING.

THE GUADALUPE MOUNTAINS ARE CURRENTLY EXPERIENCING STRONG WEST TO
SOUTHWEST AND WILL CONTINUE TO DO SO THROUGH THIS EVENING. SUSTAINED
WINDS OF 40 MPH WITH GUSTS UP TO 65 MPH MAY BE POSSIBLE. A HIGH
WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THIS PATTERN WILL CONTINUE INTO FRIDAY BUT LESS EXTREME AND OVER
LESS AREAL COVERAGE. DRY AIR MASS WILL REMAIN IN PLACE ALONG WITH
WINDY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS...
SOUTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:23 PM CDTSevere Thunderstorm WarningMAFMidland37 min
May 22, 3:21 AM CDTHigh Wind WarningMAF18 hr
May 22, 4:23 AM CDTFire Weather WatchMAFLoving10 hr
May 22, 9:02 AM CDTWind AdvisoryMAFAndrews, Borden, Dawson, Gaines, Howard, Martin12 hr
May 22, 2:41 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more29 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.